MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3501430
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation revision surgery with implantation of a 225cc mentor smooth round spectrum saline implant prosthesis.Post-operatively, the patient informed their healthcare professional that the right breast implant was deflating.As a result, the patient underwent removal and replacement with a mentor gel implant on (b)(6) 2021.
 
Additional Manufacturer Narrative
On january 05, 2022, the mentor analysis lab received the medical device for evaluation.An evaluation was completed on january 16, 2022.According to the information received, the patient experienced deflation to the breast implant device.The product was returned to mentor for evaluation the tubing, the connector, and the injection port was not returned.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant had a crease/fold on the posterior view.In addition, a tear was noted within the crease fold measuring approximately 0.3 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in deflation at a later time.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13120143
Report Number1645337-2021-14377
Device Sequence Number19989676
Product Code FWM
UDI-Device Identifier00081317001973
UDI-Public00081317001973
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Model Number3501430
Device Catalogue Number3501430
Device Lot Number6428739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale